MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a device malfunction occurred.The target lesion was 95% stenosed and located in the superficial femoral artery (sfa).The lesion was treated with six passed of the oad on low, medium and high speeds.Following the final pass on high speed, the device would not turn off when the power button was pressed and continued to spin.The power button was pressed multiple times, however the device did not turn off.The brake mechanism was lifted to deactivate the device and the procedure was completed with balloon angioplasty.No patient complications were reported and the patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.When functionally tested, the device turned on and off numerous times and functioned as intended with no anomalies observed.The device underwent an electrical engineering diagnostic evaluation and no issues were found.At the conclusion of the device analysis investigation, the reported event was unable to be replicated and the cause of the event could not be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7683230
Report Number3004742232-2018-00206
Device Sequence Number1398704
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)190228(10)182573
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number182573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight93